Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 64, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at May 29, 2011, 8:26 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 8:26 PM PDT (03:26 UTC)
- Expired
- May 30, 2011, 3:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at May 29, 4:30 PM PDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 29, 4:30 PM PDT, 3 hours 56 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 430 PM PDT SUN MAY 29 2011 ...UPDATED AVIATION SECTION... .SYNOPSIS... HIGH PRESSURE WILL RETURN TO THE AREA EARLY THIS COMING WEEK FOLLOWED BY ANOTHER LOW PRESSURE AREA WITH MORE MARINE CLOUDS LATER THIS COMING WEEK. A COUPLE OF WEAK STORM SYSTEMS WILL MOVE INTO THE WEST COAST FOR THE MIDDLE AND END OF THE WEEK...BRINGING A RETURN TO NIGHT THROUGH MORNING LOW CLOUDS AND FOG...ALONG WITH COOLER WEATHER. && .SHORT TERM (TONIGHT-WEDNESDAY)... WINDS ARE PICKING UP AS EXPECTED THIS AFTERNOON AND WILL PERSIST THROUGH THIS EVENING OR LATE TONIGHT. SOME SITES ARE GUSTING TO AROUND 50 MPH ALREADY ACROSS THE MOUNTAINS AND DESERT. THE WINDS WILL DIMINISH TONIGHT WHEN THE SURFACE PRESSURE GRADIENT RELAXES AND THE STRONGEST SUBSIDENCE EXITS THE REGION. THE LATEST WATER VAPOR IMAGERY INDICATES RIDGING STARTING TO BUILD OVER THE WEST COAST THIS AFTERNOON AND A WARMING TREND SHOULD DEVELOP AS THE PACKAGE INDICATES. WITH 1000-500 MB THICKNESS VALUES AND 500 MB HEIGHTS STAYING ON THE LOW SIDE...TEMPERATURES WERE COOLED SLIGHTLY CLOSER IN LINE WITH MOS VALUES. ENOUGH WINDS MAY ALSO BE PRESENT ON TUESDAY MORNING TO ALLOW FOR SOME MIXING. THE RIDGE AXIS WILL PUSH EAST OF THE AREA ON MONDAY NIGHT PERMITTING SOUTHWEST FLOW ALOFT AND ONSHORE FLOW TO STRENGTHEN. TEMPERATURES SHOULD COOL A BIT ON TUESDAY...MAINLY OVER THE COASTAL AND VALLEY AREAS. COOLING WILL BE MOST PRONOUNCED AT THE COAST...ESPECIALLY IF ANY MARINE LAYER DEVELOPS ON MONDAY NIGHT. ONSHORE FLOW SHOULD STRENGTHEN INTO MIDWEEK AHEAD OF A TROUGH DIGGING OFF THE WEST COAST. TEMPERATURES SHOULD COOL FURTHER FOR WEDNESDAY...AND THE MARINE LAYER SHOULD BECOME MORE DEVELOPED. MORE CLOUDS THEN SUN COULD DEVELOP FOR MIDWEEK AS THE MARINE LAYER DEEPENS. .LONG TERM (THURSDAY-SUNDAY)... MODEL SOLUTIONS DIVERGE FOR THE END OF THE WEEK IN HANDLING A TROUGH OF LOW PRESSURE ALONG THE WEST COAST. ECMWF SOLUTIONS TEND TO DAMPEN THE FEATURE...WHILE GFS SOLUTIONS HANG A CUTOFF TROUGH ALONG THE CALIFORNIA COAST. REGARDLESS...THE MARINE LAYER WILL LIKELY BECOME A MAINSTAY FOR LATE WEEK AS A SOUTHWEST FLOW ALOFT CONTINUES. AS A RESULT...THE PACKAGE REMAINS ON THE COOL SIDE OF NORMAL INTO LATE WEEK. && .MARINE... A COMPLEX STORM SYSTEM HAD DEVELOPED AND SINCE DISSIPATED IN THE SOUTH PACIFIC OFF MARIE BYRD LAND IN ANTARCTICA LAST WEEK TUESDAY. THE FETCH AREA WAS ORIENTED BETWEEN 180-200 DEGREES RELATIVE TO THE VTU/LA COUNTIES. LONG PERIOD SWELLS WILL LIKELY BEGIN ARRIVING EARLY TUESDAY AND THEN BUILD TO LOW TO MODERATE HEIGHTS THROUGH EARLY WEDNESDAY. THE SWELL WILL BEGIN TO SUBSIDE LATE WEDNESDAY WHILE PERSISTING THROUGH THURSDAY. && .AVIATION...29/2330Z. SOME RESIDUAL MOISTURE CONTINUES TO STREAM INTO AREA FROM THE NORTH LATE THIS AFTERNOON...PRODUCING SOME STRATOCUMULULS CLOUDS...MAINLY OVER THE MOUNTAINS. AFTER SUNSET...LOOKING FOR CLEARING TREND WITH VFR CONDITIONS AT AIRFIELDS THROUGH REMAINDER OF PERIOD. MAIN AVIATION CONCERN WILL CONTINUE TO BE GUSTY NORTHWEST WINDS INTO THE EVENING HOURS...WHICH IS EXPECTED TO DIMINISH OVERNIGHT. A MORE TYPICAL SEA BREEZE PATTERN EXPECTED MONDAY AFTERNOON. POTENTIAL LLWS CONCERNS AT SOME OF THE LOCAL AIRFIELDS...WITH KSBA HAVING HIGHEST PROBABILITY. KLAX...VFR CONDITIONS EXPECTED THROUGH PERIOD. GOOD CONFIDENCE IN GUSTY WEST TO NORTHWEST WINDS THROUGH THIS EVENING...THEN DIMINISHING OVERNIGHT. KBUR...VFR CONDITIONS EXPECTED THROUGH PERIOD. GOOD CONFIDENCE IN GUSTY NORTHWEST TO NORTH WINDS THROUGH THIS EVENING...THEN DIMINISHING OVERNIGHT. CHANCE OF LLWS CONDITIONS THROUGH THIS EVENING. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...HALL AVIATION...GOMBERG SYNOPSIS...HALL/SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 29, 6:00 AM PDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SUN MAY 29 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-301300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY STRONG AND GUSTY NORTHWEST WINDS WILL AFFECT THE REGION THROUGH TONIGHT. THE STRONGEST WINDS...WITH DAMAGING GUSTS WILL AFFECT THE LOCAL MOUNTAINS AS WELL AS THE ANTELOPE VALLEY AND THE SANTA BARBARA SOUTH COAST. THE GUSTY WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND ACROSS THE DESERTS LOCALLY REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS. THERE WILL BE A SLIGHT CHANCE OF SHOWERS THIS MORNING...WITH A CHANCE OF RAIN SHOWERS OR SNOW SHOWERS IN THE MOUNTAINS THROUGH THE DAY. SNOW LEVELS WILL BE BETWEEN 4500 AND 5000 FEET. LOCAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE...MAINLY ON NORTHERN SLOPES. WIDESPREAD GALE FORCE WINDS ARE EXPECTED ACROSS THE COASTAL WATERS THROUGH LATE TONIGHT...WITH VERY STEEP AND CHOPPY SEA CONDITIONS. THIS WILL TRANSLATE TO HIGH SURF ON WEST FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES. THERE WILL BE A HIGH RIP CURRENT RISK ON ALL AREA BEACHES TODAY AND TONIGHT. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY HIGH SURF WILL CONTINUE ON WEST FACING BEACHES THROUGH MID MORNING MONDAY. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES ON MONDAY. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
In the hours before
Local storm report, May 29, 3:47 PM PDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
347 PM PDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM HIGH SUST WINDS 2 NE REFUGIO STATE BEAC 34.49N 120.05W
05/29/2011 M40.00 MPH SANTA BARBARA CA MESONET
NORTHWEST WINDS 40 MPH AT LAS FLORES CANYON...ELEVATION
620 FEET.
1200 PM NON-TSTM WND GST 4 S OXNARD 34.15N 119.21W
05/29/2011 M50.00 MPH VENTURA CA MESONET
WEST WINDS 25 MPH GUSTING TO 50 MPH AT PORT
HUENEME...ELEVATION 92 FEET.
0147 PM HIGH SUST WINDS 6 N LANCASTER 34.78N 118.17W
05/29/2011 M44.00 MPH LOS ANGELES CA MESONET
NORTHWEST WINDS 44 MPH GUSTING TO 57 MPH NEAR AVENUE D
AND HIGHWAY 14...ELEVATION 2320 FEET.
0329 PM NON-TSTM WND DMG 5 E DOWNTOWN LOS ANGELE 34.03N 118.21W
05/29/2011 LOS ANGELES CA LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 60 AND INTERSTATE 5.
&&
HALLLocal storm report, May 29, 4:05 PM PDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
405 PM PDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG 3 SSW MORRO BAY 35.31N 120.85W
05/29/2011 SAN LUIS OBISPO CA LAW ENFORCEMENT
POWER LINE DOWN IN ROADWAY IN BAYWOOD PARK.
&&
HALLLocal storm report, May 29, 5:45 PM PDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
545 PM PDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND GST 5 NE SAN FERNANDO 34.34N 118.37W
05/29/2011 M59 MPH LOS ANGELES CA MESONET
NORTHWEST WINDS 31 MPH GUSTING TO 59 MPH AT CAMP
NINE...ELEVATION 4000 FEET.
&&
GOMBERGThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:13 PM PDT | Wind Advisory | LOX | Los Angeles | 6 hr |
| May 30, 3:08 AM PDT | Wind Advisory | LOX | 6 hr | |
| May 30, 3:12 AM PDT | Small Craft Advisory | LOX | 24 hr | |
| May 30, 2:15 PM PDT | High Surf Advisory | LOX | Los Angeles | 43 hr |
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.